Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 21, 2021, 7:19 PM EDT for Banks County, Jackson County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 7:19 PM EDT (23:19 UTC)
- Expired
- Jun 21, 2021, 7:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Banks County, GA, Jackson County, GA
The radar
The Greer radar (KGSP), 132 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
413
WWUS82 KFFC 212319
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
719 PM EDT Mon Jun 21 2021
GAZ024-025-027-212345-
Madison GA-Banks GA-Jackson GA-
719 PM EDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...BANKS AND
NORTHEASTERN JACKSON COUNTIES UNTIL 745 PM EDT...
At 719 PM EDT...a strong thunderstorm was over Homer...moving
northeast at 30 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jefferson, Commerce, Homer, Lula, Maysville, Arcade, Nicholson, Ila,
Gillsville, Pocataligo, Peach State Speedway, Pinefield Crossroads,
Apple Valley, Hollingsworth and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3446 8340 3442 8338 3432 8339 3426 8334
3424 8334 3426 8330 3425 8327 3424 8322
3415 8331 3405 8351 3410 8362 3427 8365
3430 8362 3432 8365 3435 8365 3437 8367
3441 8365 3442 8362 3444 8361 3449 8354
TIME...MOT...LOC 2319Z 234DEG 24KT 3433 8345
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 3:49 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 21, 3:49 PM EDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 349 PM EDT Mon Jun 21 2021 .SHORT TERM /Tonight through Tuesday Night/... Ample moisture and approaching upper level trough will continue to promote shower and thunderstorm development this afternoon and evening. Although some of these storms could become strong, the main forecast concern continues to be the overnight frontal passage and accompanying storms. Periods of moderate to heavy rain can be expected, and a Flash Flood Watch remains in place for far north Georgia. Although QPF amounts are lower than previously forecast (1 to 2.5 inches), there remains a high enough flash flood threat to keep the Watch in effect. Latest model solutions show an earlier end to the precip over the Watch area, and so as a result, the Watch is now in effect until 18Z/2pm instead of Tuesday night. At this time, QPF amounts over the remaining CWA are not high enough to consider expanding the Watch. SPC has a Marginal Risk for severe storms for the overnight activity through north Georgia, and for tomorrow the Marginal Risk shifts to the southern half of the CWA. HiRes models still show a marginally unstable and weakly sheared environment, with the main concern damaging winds and heavy rain. A low but non-zero tornado threat is also present. Behind the front a cooler and drier air mass returns to the state. Min temperatures will be 7-10 degrees cooler Tuesday Night/ Wednesday morning with north Georgia waking up to lows in the 50s. Highs Tuesday will top out in the upper 70s and low 80s, though much of that is the rain/cloud cover influence. 31 .LONG TERM /Wednesday through Monday/... No changes have been made to the extended. Models seem consistent in the overall pattern. A front stalls across central Georgia mid week with some brief drying over the north. By the end of the week...a return to a typical diurnal convective pattern. By Sunday into Monday...increased southerly flow ahead of the upper trough so pops have been raised a bit to likely. The previous discussion is included below. PREV DISCUSSION... /Issued 513 AM EDT Mon Jun 21 2021/ The aforementioned short term front and enhanced moisture axis looks to stall near central GA for Wed/Thu with weak ridging across the north so have maintained some pops primarily across central GA. With a stronger low level southerly advection of Gulf moisture kicking in for Friday through the weekend, we can expect a shift back to more widespread convection mainly diurnally enhanced. GFS indicates possible aided forcing near the north with weak disturbance along main trough energy to the northwest for Friday into Saturday. Temps look to stay slightly below climo norms through period with coolest days Wed/Thu prior to increased southerly fetch. 41/Baker && .AVIATION... 18Z Update... SCT MVFR remains in the area, particularly where showers and a few isolated thunderstorms have continued over the last few hours. What clearing occurs this evening won't last, with MVFR and possible IFR expected to develop by 05-09Z. Front will push through ATL area early Tuesday, with best rain chances after 08Z, and best thunder generally 10-14Z. Improvement to VFR expected thereafter. Winds will shift from the SW to the NW after front moves through Tuesday around 18-19Z. Gusts to 20-25kt possible in/near storms, otherwise generally 12kt or less. //ATL Confidence...18Z Update... Medium on timing of storms, ceilings. High on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 81 63 84 / 70 80 30 20 Atlanta 70 78 63 84 / 80 80 30 20 Blairsville 65 75 54 78 / 80 80 10 10 Cartersville 69 79 58 84 / 90 80 10 10 Columbus 72 80 68 85 / 80 80 50 50 Gainesville 70 79 62 81 / 80 80 20 10 Macon 71 80 67 86 / 70 90 50 50 Rome 70 81 59 86 / 90 70 5 10 Peachtree City 70 78 63 84 / 70 80 30 30 Vidalia 73 80 70 84 / 60 90 60 70 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 2 AM EDT Tuesday through Tuesday evening for the following zones: Bartow...Catoosa...Chattooga... Cherokee...Dade...Dawson...Fannin...Floyd...Gilmer...Gordon... Lumpkin...Murray...Pickens...Polk...Towns...Union...Walker... White...Whitfield. && SHORT TERM...31 LONG TERM....41 AVIATION...31
Hazardous weather outlook, Jun 21, 3:31 PM EDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 331 PM EDT Mon Jun 21 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 331 PM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Afternoon showers and thunderstorms will continue this afternoon and tonight. Additional storms will move into the state from the northwest tonight accompanying a frontal boundary. Some storms could be strong with locally heavy rainfall, gusty winds, and frequent lightning. As the cold front gets closer tonight, some isolated severe storms with strong to damaging winds could occur across the far north. A Flash Flood Watch is in effect tonight into Tuesday across portions of north Georgia, where additional heavy rainfall on top of saturated soils from recent rain could exacerbate the flood potential. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The Flash Flood Watch will continue into Tuesday across portions of north Georgia, where additional heavy rainfall on top of saturated soils from recent rain could exacerbate the flood potential. The chance for thunderstorms will continue Tuesday as the cold front pushes southward across the area. Some storms could be strong with locally heavy rainfall, gusty winds, and frequent lightning. Isolated severe storms with strong to damaging winds are possible in the afternoon and evening across portions of central Georgia. The chance for thunderstorms looks to be primarily across central Georgia for Wednesday and Thursday, then return to both north and central Georgia for Friday through the weekend. Some isolated strong to severe storms cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 21, 5:47 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
547 PM EDT Mon Jun 21 2021
GAZ004-005-007-012-013-212215-
Gilmer GA-Whitfield GA-Gordon GA-Pickens GA-Murray GA-
547 PM EDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER...
SOUTHEASTERN WHITFIELD...GORDON...NORTHWESTERN PICKENS AND MURRAY
COUNTIES UNTIL 615 PM EDT...
At 547 PM EDT...a strong thunderstorm was over Redbud, or near
Calhoun...moving northeast at 35 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Calhoun, Chatsworth, Ellijay, Eton, East Ellijay, Resaca,
Fairmount, Ranger, Carters, Sonoraville, Talona, Tails Creek,
Ramhurst, Redbud, Tilton, Audubon, Sugar Valley, Oakman and
Mountaintown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3467 8442 3455 8449 3445 8470 3440 8477
3440 8484 3442 8492 3450 8503 3473 8501
3475 8495 3483 8483 3486 8470
TIME...MOT...LOC 2147Z 235DEG 32KT 3451 8484
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 21, 5:56 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT Mon Jun 21 2021
GAZ014-015-021>023-032>034-212230-
Hall GA-Dawson GA-North Fulton GA-Cobb GA-Cherokee GA-Forsyth GA-
Gwinnett GA-Lumpkin GA-
556 PM EDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR HALL...SOUTHEASTERN DAWSON...
NORTH FULTON...NORTHEASTERN COBB...SOUTHEASTERN CHEROKEE...FORSYTH...
NORTHWESTERN GWINNETT AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL 630 PM
EDT...
At 555 PM EDT...a strong thunderstorm was over Milton, or 8 miles
southwest of Cumming...moving northeast at 25 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Cumming, Dawsonville, Sandy Springs, Roswell, Johns
Creek, Alpharetta, Milton, Duluth, Woodstock, Sugar Hill, Suwanee,
Buford, Flowery Branch, Oakwood, Rest Haven, Free Home, Dougherty,
Candler and Drew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3398 8423 3400 8446 3408 8452 3415 8439
3429 8426 3442 8414 3452 8387 3426 8366
TIME...MOT...LOC 2155Z 229DEG 23KT 3414 8427
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 21, 6:22 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
622 PM EDT Mon Jun 21 2021
GAZ006>008-013>015-212245-
Gilmer GA-Dawson GA-Union GA-Pickens GA-Lumpkin GA-Fannin GA-
622 PM EDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR GILMER...WESTERN DAWSON...
SOUTHWESTERN UNION...PICKENS...NORTHWESTERN LUMPKIN AND EASTERN
FANNIN COUNTIES UNTIL 645 PM EDT...
At 621 PM EDT...a strong thunderstorm was over Talking Rock, or near
Jasper...moving northeast at 40 mph.
HAZARD...Winds 40 to 50 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dahlonega, Jasper, Ellijay, Blue Ridge, Nelson, East Ellijay,
Morganton, Talking Rock, Suches, Amicalola Falls State Park, Sequoyah
Lake, Juno, Fausett Lake, Len Foote Hike Inn, Cartecay, Pisgah,
Mineral Bluff, Cherry Log, Tate and Stover Creek Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3481 8407 3460 8391 3438 8426 3438 8442
3439 8443 3438 8446 3442 8447 3443 8457
3448 8464 3452 8465 3465 8465 3497 8429
TIME...MOT...LOC 2221Z 231DEG 36KT 3454 8451
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 21, 6:31 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
631 PM EDT Mon Jun 21 2021
GAZ014-015-021>025-033>035-212315-
Hall GA-Banks GA-Jackson GA-Dawson GA-North Fulton GA-Barrow GA-
Cherokee GA-Forsyth GA-Gwinnett GA-Lumpkin GA-
631 PM EDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR HALL...BANKS...NORTHWESTERN
JACKSON...SOUTHEASTERN DAWSON...NORTH FULTON...NORTHWESTERN BARROW...
EASTERN CHEROKEE...FORSYTH...NORTHERN GWINNETT AND SOUTHEASTERN
LUMPKIN COUNTIES UNTIL 715 PM EDT...
At 631 PM EDT...a strong thunderstorm was over Silver City, or near
Dawsonville...moving northeast at 20 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Jefferson, Commerce, Cumming, Dahlonega, Dawsonville,
Homer, Johns Creek, Alpharetta, Duluth, Sugar Hill, Suwanee, Buford,
Braselton, Flowery Branch, Oakwood, Lula, Maysville, Berkeley Lake
and Hoschton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3455 8386 3453 8383 3450 8384 3450 8379
3452 8379 3450 8367 3443 8361 3449 8354
3446 8340 3442 8338 3432 8339 3430 8337
3413 8365 3401 8398 3396 8417 3412 8424
3420 8433 3436 8429 3460 8390 3461 8386
TIME...MOT...LOC 2231Z 236DEG 18KT 3435 8411
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 21, 6:47 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
647 PM EDT Mon Jun 21 2021
GAZ006>008-013>015-212315-
Gilmer GA-Dawson GA-Union GA-Pickens GA-Lumpkin GA-Fannin GA-
647 PM EDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GILMER...NORTHWESTERN
DAWSON...WESTERN UNION...NORTHEASTERN PICKENS...LUMPKIN AND
SOUTHEASTERN FANNIN COUNTIES UNTIL 715 PM EDT...
At 647 PM EDT...a strong thunderstorm was over Black Gap Shelter, or
15 miles northwest of Dawsonville...moving northeast at 35 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dahlonega, Jasper, Morganton, Suches, Amicalola Falls State Park,
Sequoyah Lake, Jones Creek, Woods Hole Shelter, Juno, Fausett Lake,
Len Foote Hike Inn, Cartecay, Pisgah, Stover Creek Shelter, Turners
Corner, Gaddistown, McKee, Hemp, Margret and Camp Merrill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3497 8408 3468 8387 3462 8387 3443 8417
3447 8440 3459 8450 3486 8429
TIME...MOT...LOC 2247Z 237DEG 31KT 3462 8423
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 21, 7:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
719 PM EDT Mon Jun 21 2021
GAZ024-025-027-212345-
Madison GA-Banks GA-Jackson GA-
719 PM EDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...BANKS AND
NORTHEASTERN JACKSON COUNTIES UNTIL 745 PM EDT...
At 719 PM EDT...a strong thunderstorm was over Homer...moving
northeast at 30 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jefferson, Commerce, Homer, Lula, Maysville, Arcade, Nicholson, Ila,
Gillsville, Pocataligo, Peach State Speedway, Pinefield Crossroads,
Apple Valley, Hollingsworth and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3446 8340 3442 8338 3432 8339 3426 8334
3424 8334 3426 8330 3425 8327 3424 8322
3415 8331 3405 8351 3410 8362 3427 8365
3430 8362 3432 8365 3435 8365 3437 8367
3441 8365 3442 8362 3444 8361 3449 8354
TIME...MOT...LOC 2319Z 234DEG 24KT 3433 8345
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:14 AM EDT | Flash Flood Watch | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more | 30 hr |
| Jun 21, 4:28 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 32 min |
| Jun 21, 4:34 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 26 min |
| Jun 21, 5:10 PM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 35 min |
| Jun 21, 5:33 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 27 min |
| Jun 21, 5:42 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Pickens | 33 min |
| Jun 21, 5:47 PM EDT | Special Weather Statement | FFC | Gilmer, Gordon, Murray | 28 min |
| Jun 21, 5:56 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 34 min |
| Jun 21, 6:22 PM EDT | Special Weather Statement | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens | 23 min |
| Jun 21, 6:31 PM EDT | Special Weather Statement | FFC | Banks, Forsyth, Hall | 44 min |
| Jun 21, 6:47 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, Union | 28 min |
| Jun 21, 7:50 PM EDT | Special Weather Statement | FFC | Towns | 25 min |
| Jun 21, 7:58 PM EDT | Special Weather Statement | FFC | Carroll | 47 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.